MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE

COOK IRELAND LTD EVOLUTION COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE
Model Number G48028
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k)#: k163468.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
User advanced the device along wire guide to desired position and then manipulate the handle to release the stent.User detected the stent was not released and retracted the device from patient.User release the stent outside the patient and failed.User changed another same device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
This follow up report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
Pma/510(k)#: k163468.Device evaluation: the evo-25-30-8-c device of lot number c1643963 involved in this complaint device involved in this complaint was returned for evaluation, with the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on the 03rd june 2020.The returned device lab findings and observations can be referred through the attached files.In summary the following results were observed in the lab evaluation: kinked flexor was observed.Handle was actuating fine, however unable to deploy the stent.Handle was opened and shuttle cap was found to be broken.Following the lab evaluation additional information was requested to aid with the investigation and to determine if there was a kinked flexor observed during the lab was as a result of transport returns.As per additional information received: "customer confirmed no kink was observed during procedure or before returning." documents review including ifu review: prior to distribution all evo-25-30-8-c devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-25-30-8-c device of lot number c1643963 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1643963 ; upon review of complaints this failure mode has not occurred previously with this lot #c1643963.The instructions for use ifu0052-10 which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to material failure.Summary: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaint is confirmed as the failure was verified in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
EVOLUTION COLONIC CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MQR STENT, COLONIC METALLIC EXPANDABLE
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key10013286
Report Number3001845648-2020-00270
Device Sequence Number14191259
Product Code MQR
UDI-Device Identifier10827002480282
UDI-Public(01)10827002480282(17)210826(10)C1643963
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2021
Device Model NumberG48028
Device Catalogue NumberEVO-25-30-8-C
Device Lot NumberC1643963
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/01/2020
Event Location Hospital
Initial Date Received by Manufacturer 04/02/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date04/30/2020
Supplement Report FDA Received Date07/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR